Alert archive / Arizona / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 56, NWS Phoenix, AZ

August 19, 2014Maricopa County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 19, 2014, 6:51 PM MST for Maricopa County, Arizona. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2014, 6:51 PM MST (01:51 UTC)
Expired
Aug 19, 2014, 7:15 PM MST
In force
24 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 64 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 1.9 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2014-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2014-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
157 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1301 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

156 
WUUS55 KPSR 200151
SVRPSR
AZC013-200215-
/O.NEW.KPSR.SV.W.0056.140820T0151Z-140820T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
651 PM MST TUE AUG 19 2014

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES THE CITIES OF...GLENDALE...YOUNGTOWN...WADDELL...
  TOLLESON...SUN CITY...GOODYEAR...EL MIRAGE...AVONDALE...

* UNTIL 715 PM MST

* AT 648 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM WADDELL TO LITCHFIELD PARK TO GOODYEAR...OR ALONG A LINE
  EXTENDING FROM WADDELL TO GOODYEAR...AND MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LUKE
  AFB...CAMELBACK RANCH...GLENDALE SPORTS COMPLEX...DOWNTOWN
  GLENDALE...DOWNTOWN PEORIA AND ARROWHEAD MALL

LAT...LON 3367 11218 3349 11212 3338 11216 3338 11251
      3348 11249 3359 11248
TIME...MOT...LOC 0151Z 261DEG 21KT 3358 11239 3349 11238
          3344 11240

$$

18
2 follow-up statements
611 
WWUS55 KPSR 200201
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
701 PM MST TUE AUG 19 2014

AZC013-200215-
/O.CON.KPSR.SV.W.0056.000000T0000Z-140820T0215Z/
MARICOPA AZ-
701 PM MST TUE AUG 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MST
FOR CENTRAL MARICOPA COUNTY...

AT 658 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WADDELL TO LITCHFIELD PARK TO AVONDALE...OR ALONG A
LINE EXTENDING FROM WADDELL TO AVONDALE...MOVING EAST AT 25 MPH.

AT 654 PM MST...LUKE AIR FORCE BASE REPORTED A WIND GUST TO 55 MPH. 
AN AREAS OF BLOWING DUST WITH VISIBILITIES DOWN TO 1 MILE CAN ALSO 
BE EXPECTED AHEAD OF THESE STORMS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EL
MIRAGE...CAMELBACK RANCH...YOUNGTOWN...SUN CITY...GLENDALE SPORTS
COMPLEX...TOLLESON...DOWNTOWN GLENDALE...GLENDALE...ARROWHEAD MALL
AND DOWNTOWN PEORIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

&&

LAT...LON 3348 11244 3360 11243 3367 11218 3349 11212
      3338 11216 3338 11243
TIME...MOT...LOC 0200Z 260DEG 20KT 3359 11234 3350 11233
          3345 11235

$$

18
240 
WWUS55 KPSR 200213
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
713 PM MST TUE AUG 19 2014

AZC013-200223-
/O.EXP.KPSR.SV.W.0056.000000T0000Z-140820T0215Z/
MARICOPA AZ-
713 PM MST TUE AUG 19 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARICOPA COUNTY WILL
EXPIRE AT 715 PM MST...

WIND GUSTS UP TO 50 MPH AND BLOWING DUST ARE STILL POSSIBLE.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3348 11244 3360 11243 3367 11218 3349 11212
      3338 11216 3338 11243
TIME...MOT...LOC 0213Z 260DEG 20KT 3360 11225 3351 11224
          3346 11226

$$

18

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:30 PM MST, 3 hours 21 minutes earlier.

Area forecast discussion, Aug 19, 3:30 PM MST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
330 PM MST TUE AUG 19 2014

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN A THREAT THROUGH
THURSDAY AS AN AREA OF LOW PRESSURE MOVES TOWARDS THE DESERT
SOUTHWEST. DRIER AIR SPREADING IN FROM THE WEST WILL REDUCE
THUNDERSTORM ACTIVITY FROM THIS WEEKEND INTO EARLY NEXT WEEK. BELOW
NORMAL TEMPERATURES ARE FORECAST FROM TODAY THROUGH FRIDAY...WARMING
THIS WEEKEND.

&&

.DISCUSSION...
HISTORIC RAIN AND FLOODING OCCURRED ACROSS PORTIONS OF THE PHOENIX
AREA TODAY. THE BIGGEST IMPACT WAS FELT ACROSS NORTHERN MARICOPA
COUNTY WHERE WIDESPREAD RAIN TOTALS OF 2 TO 5 INCHES WERE MEASURED.
A SECOND LINE OF STORMS DEVELOPED EARLY THIS AFTERNOON WHICH
PRODUCED AN ADDITIONAL HALF INCH TO ONE INCH OF RAIN ACROSS CENTRAL
AND NORTH PHOENIX. ELEVATED STREAMFLOWS WERE ALSO OBSERVED ACROSS
THE AGUA FRIA RIVER...SKUNK CREEK AND CAVE CREEK. THE AGUA FRIA
BRIEFLY CRESTED INTO THE MAJOR FLOOD CATEGORY BUT CONTINUES TO
RECEDE. MEANWHILE...CAVE CREEK REACHED A STAGE OF 12.75
FT...ECLIPSING THE PREVIOUS RECORD OF 12.1 FT FROM THE RAIN EVENT
IN JANUARY 2010.

LATEST WV IMAGERY SHOWS DRIER AIR WORKING ITS WAY INTO SOUTHWESTERN
AZ ASSOCIATED WITH THE CYCLONIC FLOW AROUND THE CLOSED LOW ALONG THE
CENTRAL CA COAST. DEWPOINTS CONTINUE TO DROP MAINLY WEST OF MARICOPA
COUNTY...THOUGH EVEN THE GPS-IPW AT TEMPE HAS DROPPED TO 1.6 INCHES.
NEVERTHELESS....SHOWERS HAVE REDEVELOPED ACROSS THE FAVORED HIGHER
TERRAIN AREAS OF EASTERN LA PAZ AND NORTHERN MARICOPA COUNTY. LATEST
MESOANALYSIS SHOWS WIDESPREAD CAPES ABOVE 500 J/KG WITH MINIMAL
INHIBITION STRETCHING FROM EASTERN RIVERSIDE COUNTY TO EASTERN AZ.
LATEST GLOBAL AND CONVECTIVE ALLOWING GUIDANCE SUGGESTS THE MOST
FAVORED AREA FOR ADDITIONAL STORMS WILL BE ACROSS NORTHWESTERN
MARICOPA COUNTY WHERE THE EXISTING INSTABILITY IS JUXTAPOSED WITH
STRONGER THAN NORMAL DEEP LAYER SHEAR. SHOWERS AND THUNDERSTORMS
WILL DISSIPATE THIS EVENING AS CONDITIONS STABILIZE RAPIDLY.

&&

.PREVIOUS DISCUSSION...
WEDNESDAY AND WEDNESDAY NIGHT...
A SIGNIFICANT REDUCTION IN SHOWER/THUNDERSTORM ACTIVITY IS EXPECTED
ON WEDNESDAY AND WEDNESDAY NIGHT AS PWATS FALL INTO THE 1.25-150
INCH RANGE AS SOUTHWESTERLY FLOW ALOFT STRENGTHENS OVER THE REGION
AHEAD OF THE MAIN UPPER LOW CENTER. STILL...ISOLATED TO SCATTERED
STORMS CAN BE EXPECTED...WITH THE BEST CHANCES FOR STORMS BEING OVER
THE HIGHER TERRAIN NORTH AND EAST OF PHOENIX AS STRONGER WINDS ALOFT
INCREASES BULK SHEAR VALUES OVER THE REGION.

THURSDAY AND FRIDAY...
THE LIKELIHOOD OF A SECOND HEAVY RAIN EVENT ON THURSDAY/FRIDAY NOW
LOOKS TO BE SIGNIFICANTLY LESS...SINCE LATEST MODELS RUNS ARE NOW
SHOWING MUCH LESS TROPICAL MOISTURE...FROM TROPICAL STORM
LOWELL...BEING PULLED NORTHEASTWARD INTO THE REGION. THUS...HAVE
REDUCED POPS SOMEWHAT ON THU/FRI...BUT STILL KEEPING THINGS
BROADBRUSHED A BIT...SINCE THE EURO CONTINUES TO BE SLOWER WITH THE
MOVEMENT OF THE UPPER LOW CENTER...TAKING IT ACROSS AZ ON
FRIDAY...WHILE THE FASTER GFS CONTINUES TO MOVE IT THROUGH ON
THURSDAY.

SATURDAY THROUGH TUESDAY...
THE COMBINATION OF A DRIER WESTERLY FLOW ALONG WITH RIDGING ALOFT
WILL LIKELY KEEP CHANCES FOR THUNDERSTORM ACTIVITY AT CLIMO...OR
BELOW LEVELS DURING THIS PERIOD. HOWEVER...IT STILL APPEARS THAT
THERE WILL BE ENOUGH RESIDUAL MOISTURE AROUND TO KEEP US FROM
ELIMINATING CHANCES FOR POPS ENTIRELY AT THIS POINT...WITH
TEMPERATURES RETURNING TO NEAR...OR SLIGHTLY ABOVE NORMAL VALUES.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...

CLEARING SKIES AND IMPROVING CIGS THIS AFTERNOON AND EVENING AS
DRIER AIR BEGINS TO OVERSPREAD THE AREA. SCT CLOUD DECKS GENERALLY
AOA 6000FT...OCCASIONALLY BKN AROUND 10-12KFT OVERNIGHT INTO
WEDNESDAY MORNING. WINDS SHOULD FAVOR NORTHWEST AT TERMINALS UNTIL
02Z...THEN BECOME EASTERLY OVERNIGHT.

SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA INCLUDING KIPL AND KBLH...

MOSTLY CLEAR SKIES THIS EVENING AND OVERNIGHT...WINDS LIGHT 12KT OR
LESS AT TERMINALS...FAVORING SOUTHWEST-WEST OVERNIGHT INTO WEDNESDAY
MORNING.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
MAINLY EAST OF THE LOWER COLORADO RIVER VALLEY ON THURSDAY WITH A
CHANCE ACROSS THE HIGHER TERRAIN EAST OF PHOENIX. LITTLE CHANGE IS
EXPECTED FRIDAY. HIGH TEMPERATURES BOTH DAYS WILL STAY BELOW
SEASONAL NORMALS...WITH COOLER DESERTS FALLING INTO THE 90S.
HUMIDITY LEVELS WILL STAY QUITE ELEVATED WITH MOST OF THE DESERTS
RECORDING MINIMUM RH VALUES BETWEEN 20 AND 30 PERCENT. A STEADY
SOUTHWEST FLOW ALOFT WILL LEAD TO GRADUAL DRYING AND WARMING
CONDITIONS OVER THE WEEKEND AND INTO EARLY NEXT WEEK. BY SUNDAY
THERE WILL BE JUST A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS ACROSS THE HIGHER TERRAIN EAST OF PHOENIX WITH PARTLY
TO MOSTLY SUNNY SKIES EXPECTED ELSEWHERE. DESPITE THE DRYING
TREND...MINIMUM RH VALUES WILL STAY ON THE ELEVATED SIDE AND SHOULD
MOSTLY RANGE FROM 15 TO 25 PERCENT. NO STRONG WINDS ARE EXPECTED
THROUGH THE PERIOD...MAINLY NORMAL DIURNAL WINDS FAVORING THE SOUTH
TO SOUTHWEST LESS THAN 15 MPH.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...FLASH FLOOD WATCH UNTIL 6 PM MST THIS EVENING AZZ022>024.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...HIRSCH
PREVIOUS DISCUSSION...PERCHA
AVIATION....MEYERS
FIRE WEATHER...CB
Hazardous weather outlook, Aug 19, 3:47 AM MST, 15 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
347 AM MST TUE AUG 19 2014

AZZ020>028-CAZ031-201100-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
LOWER COLORADO RIVER VALLEY CA-
347 AM MST TUE AUG 19 2014 /347 AM PDT TUE AUG 19 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL
ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL
ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL
ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

THE COMBINATION OF A RATHER STRONG UPPER LEVEL LOW CENTER (FOR MID-
AUGUST) APPROACHING FROM THE NORTHWEST AND INCREASING MOISTURE FROM
THE SOUTH WILL ALLOW WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY TO
DEVELOP TODAY...WITH THE BEST CHANCES FOR RAINFALL TO BE FROM THE
MID-MORNING INTO THE EARLY AFTERNOON HOURS. HEAVY RAIN...LOCALIZED
FLOODING AND STRONG GUSTY WINDS ARE THE PRIMARY WEATHER HAZARDS
ASSOCIATED WITH ANY STORMS THAT DEVELOPS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE COMBINATION OF A UPPER LEVEL LOW CENTER MOVING EASTWARD OVER THE
REGION AND LINGERING MONSOON MOISTURE WILL KEEP THE THREAT OF
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS GOING THROUGH THE END
OF THE WORKWEEK...WITH THE HIGHER TERRAIN NORTH AND EAST OF PHOENIX
SEEING THE BEST CHANCE OF STORMS. DRIER AIR MOVING IN FROM THE WEST
WILL REDUCE THE CHANCES FOR STORMS OVER THE UPCOMING WEEKEND,,,AND
INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Aug 19, 1:23 PM MST, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
123 PM MST TUE AUG 19 2014

AZZ024-028-192115-
PINAL AZ-
123 PM MST TUE AUG 19 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 215 PM MST

AT 121 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR FLORENCE JUNCTION...MOVING EAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   FLORENCE JUNCTION...
   QUEEN VALLEY...
   BOYCE THOMPSON ARBORETUM...

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE
DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK.
TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3339 11113 3314 11114 3315 11153 3336 11151
TIME...MOT...LOC 2023Z 271DEG 8KT 3327 11140

WOODALL
Local storm report, Aug 19, 1:42 PM MST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
142 PM MST TUE AUG 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HEAVY RAIN       5 N DESERT RIDGE MARKET 33.75N 111.98W
08/19/2014  M1.99 INCH       MARICOPA           AZ   TRAINED SPOTTER

            MEASURED FROM 600AM TO 130PM

&&

EVENT NUMBER PSR1400231

JS
Local storm report, Aug 19, 2:11 PM MST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
211 PM MST TUE AUG 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     FLASH FLOOD      2 NNW NEW RIVER         33.94N 112.14W
08/19/2014                   MARICOPA           AZ   FIRE DEPT/RESCUE

            WATER RESCUE CONDUCTED BY PHOENIX FIRE DEPARTMENT

&&

EVENT NUMBER PSR1400232

MCLANE
Special weather statement, Aug 19, 6:39 PM MST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
639 PM MST TUE AUG 19 2014

AZZ023-028-200215-
PINAL AZ-MARICOPA AZ-
639 PM MST TUE AUG 19 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  EXTREME NORTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 715 PM MST

AT 638 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SURPRISE STADIUM TO
LITCHFIELD PARK TO ESTRELLA MOUNTAIN RANCH...AND MOVING EAST AT 25
MPH.

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
   SURPRISE STADIUM... ESTRELLA MOUNTAIN RANCH... LITCHFIELD PARK...
  LUKE AFB AND  WADDELL...
   SURPRISE... AVONDALE... CAMELBACK RANCH... EL MIRAGE... ESTRELLA
  MOUNTAIN PARK AND  YOUNGTOWN...
   SUN CITY... GLENDALE SPORTS COMPLEX AND  PHOENIX INTERNATIONAL
  RACEWAY...

LAT...LON 3365 11211 3347 11210 3325 11218 3331 11257
      3347 11255 3365 11253
TIME...MOT...LOC 0140Z 274DEG 23KT 3362 11240 3348 11239
          3333 11246

18
Local storm report, Aug 19, 6:47 PM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
647 PM MST TUE AUG 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     TSTM WND GST     5 W LUKE AFB            33.54N 112.45W
08/19/2014  M48 MPH          MARICOPA           AZ   TRAINED SPOTTER

            VSBY. 1 MI. TOWARDS THE WEST DUE TO A WALL OF RAIN
            APPROACHING FROM THE WEST.

&&

EVENT NUMBER PSR1400233

PSR

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 6:07 PM MSTAreal Flood AdvisoryPSRMaricopa113 min
Aug 19, 6:39 PM MSTSpecial Weather StatementPSRMaricopa36 min
Aug 19, 6:45 PM MSTAreal Flood WarningPSRMaricopa4 hr
Aug 19, 7:12 PM MSTSpecial Weather StatementPSRMaricopa33 min
Aug 19, 7:22 PM MSTAreal Flood AdvisoryPSRMaricopa3 hr
Aug 19, 8:00 PM MSTAreal Flood AdvisoryPSRMaricopa2 hr
Aug 19, 8:07 PM MSTSpecial Weather StatementPSRMaricopa8 min
Aug 19, 8:16 PM MSTSpecial Weather StatementPSRMaricopa14 min
Aug 19, 8:26 PM MSTSpecial Weather StatementPSR34 min
Aug 20, 4:53 PM MSTSpecial Weather StatementPSRLa Paz37 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.